Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

122 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Have F Factor V Leiden deficiency on one side. Had emergency colostomy. Blood count is low. Anything wrong with me?

Answered by
Dr.
Dr. Sudhir Kumar

Neurologist

Practicing since :1994

Answered : 5686 Questions

default
Posted on Fri, 21 Dec 2012 in Brain and Spine
Question: Hello. I am 42, F, Factor V Leiden deficiency on only one side, my dad's. I have many, many health issues from a botched surgery at the end of '09.( went in for hysterectomy, colon was cut I laid there 4 days before anything was done so I lost 21 in of colon, I was severely septic had a emergency colostomy, lost half of my rectum/vagina due to a abscess from dissected , rotted colon being left inside my abdomen this led to a severe fistula....it never ends. (sorry for the medical history) In August 2011 approximately 2 weeks after a minor shoulder surgery, I had a stroke. I have lots of short term memory issues, my tongue is numb and so is the side of my mouth and face. When I get tired from work or whatnot, I have to make sure I annunciate because begin to slur. I was put on Plavix, 75mg 1x day. I am also on Xanax XR, Wellbutrin and Ambien.
1.This morning as I was getting ready for work, my nose began to bleed, pretty badly but I got it stopped within 15 mins or so.at the same time, I noticed the taste of blood in my mouth. It is now1230 am and the gums are still oozing.
2.When I am tired, my vision wasn't great but got worse right after the stroke.
3.I feel so tired all the time and weak. My blood count was good in October after a follow up with my surgeon the removed to gallbladder with a scope. I developed a substantial amount of XXXXXXX bleeding. My Blood pressure was 62/40 at on of the worst points. I was transfused twice in the hospital and had to stay for a week, This took place on 7 Sept 2012. They told me it can take a while to feel like yourself but tis is crazy!
I'm so sorry for this taking so long but I thought those might be thing you may need to know in order to answer my questions.
Could the Plavix be making me tired or is it just the healing time from this last mess when I lost all that blood. MY blood count was a 5.9..it had been a 12 when I entered the hospital.
Also, are the bleeding gums and nosebleed anything to worry about? Thank you for taking the time to read this. XXXXXXX
doctor
Answered by Dr. Sudhir Kumar 1 hour later
Hi,

Thank you for posting your query. I can understand your discomfort based on the description of your medical details.

The current bleeding is related to plavix (clopidogrel). It is a blood thinner and is known to increase the risk of bleeding.

Weakness is related to your illness and blood loss.

I would suggest you to take iron supplements and vitamin B12 supplements.

Decision to restart plavix can be made once your doctor has seen you and bleeding has completely stopped.

I hope it helps. Please get back if you have any more queries.

Wishing you good health,
Dr Sudhir Kumar MD DM (Neurology) XXXXXXX Consultant Neurologist

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Drug/Medication ,   ,   ,  
Medical Procedures

Recent questions on  Clopidogrel

doctor1 MD

Dear colleaggues, I'm Ingrid Hilman, MD, 58 years. had my stenting on 17 Feb, 3 stents in LAD and RCA.

Since 2 weeks ago, I develop severe headaches, esp during the iningt or when I wake up in the morning and also palpitation (heart rate > 90). I feel weak during palpitation. I do not have hypertension (my BP is between 90-110 and 70-80). I do not have obesity, smoking habits, my lab is pretty good only LDL 100.

Is this because of the herbresser that I take 3 times a day?

Other drug that I take;

- Aspirin 1 x 100 mg

- Plavix 1 x 75 mg

- Lipitor 1 x 10 mg.

Appreciate your inputs on my above complaints. Thank you very much

doctor1 MD

My mom was diagnosed with atrial fibrillation. She was issued several new meds, one being Plavix, and another being Diltiazem. She has had diarrhea since starting on them in Jan. She was checked at the hospital, and ad no infections approx. the last week of Jan. after being on the meds tree weeks. I brought her home, and the diarrhea let up some, but got worse, then let up again. It is not runny, but she has a soft slightly yellowish stool. Sometimes she has a bowel movement (she has incontinence) 4 - 6 times a day which weakens her. I checked with her cardiac nurse who said the meds wouldn t cause it. The internet list of side effects for Diltiazem includes diarrhea. What should I do, and what can be done?

doctor1 MD

I learned I had CLL in 2008 at age 56; unfortunately required 2 coronary stents later that year, requiring Plavix. within one month I discovered I had ITP also; so my oncologist suggested chemotx which I refused, accepting RCP therapy only(avoided fludarabine). I have had two year "remission" until recently developed respiratory infection which led to the current "Crash "

to 26,000 pltsfor which I have been started on high dose Prednisone. I show no signs of progressive CLL(am considered stage1); thus my question: I'm from large family with history of autoimmune disorders; is it possible that I too have an intercurrent autoimmmune disease also, despite CLL?

doctor1 MD

I just had 2 stents putt in my heart. I was placed on plavix and lipitor in addition to the metoporol and aspirin I was already taking. I am now urinating very frequently (every two -two and 1/2 hours). Any ideas what would cause this change in urination pattern? The heart and stents were inserted 3 weeks ago

doctor1 MD

I am 75 years of age and have recovered from a small cerebellar stroke three years ago.My medication is Tamulosin 400mg, Amoldipine 10mg, Clopidogrel 75mg, Simvastatin 20mg, Propanalol 40mg and Finasteride 5mg. I have an non-repaired ruptured...

doctor1 MD

My father got a heart attack on 16th nov we though it was acidity and latee when the pain agreevated we came to the hospital by the time we wasted 5 hours . Doc went for angiography and quickly for angioplasty to fix the 100%blockages but still...

doctor1 MD

I have 2 Coranary heart stents. Left decending artery . Will the pain reliever drug indomethician be ok to take?